MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM RAPID RESORBABLE STRUT PLATE 2 HOLESX18 HOLES-STERILE; BONE PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM RAPID RESORBABLE STRUT PLATE 2 HOLESX18 HOLES-STERILE; BONE PLATE
Model Number 852.421.01S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: event date is not recognizable complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on february 1, 2020, the patient had cranial vault reconstruction surgery on (b)(6) 2020, it was further reported after incision/exposure of the affected area it was determined that the plate that buckled was not the 1.5mm resorbable strut plate 2x36 holes, but instead a 2.0mm resorbable strut plate 2x18 holes with 2.0mm resorbable cortex screws eight (8) each.Specific lot numbers for the plate or screws cannot be identified since there was more than one lot number used for each.The gap in the bone that plate spanned was 15mm.Upon removal of the affected plate/screws, the wound was debrided, irrigated, and closed.There was no surgical delay reported.The procedure was successfully completed.The patient was stable after the procedure.This is report 01 of 03 of (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d10.H3, h4, h6 investigation summary.Visual inspection: the 2.0 mm rapid resorbable strut plates 2 holesx18 holes-sterile (p/n: 852.421.01s, lot #: unk) was returned and received at us cq.Upon visual inspection, it was observed that the plate was bent, which could have caused the complaint condition.The device was observed to be broken which could have occurred during explantation.There was foreign material observed on the device.No other issues were observed with the returned device.Device failure/defect identified? yes.Dimensional inspection: the width of the device was measured to be 13 mm (ca 215p).This is within the specification of 13 +/- 0.2mm.Document/specification review.Based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.2.0 mm resorb strut plate.Complaint confirmed? yes, the device received was bent.Hence confirming the allegation.Investigation conclusion.The complaint condition is confirmed for the 2.0 mm rapid resorbable strut plates 2 holesx18 holes-sterile (p/n: 852.421.01s, lot #: unk).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM RAPID RESORBABLE STRUT PLATE 2 HOLESX18 HOLES-STERILE
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9741874
Report Number2939274-2020-00998
Device Sequence Number2179895
Product Code JEY
UDI-Device Identifier10887587064352
UDI-Public(01)10887587064352
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K062789
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number852.421.01S
Device Catalogue Number852.421.01S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/06/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.5MM RD RSRB STR PLT SCLP/2X36 H 1.2MM THK-STR.; 1.5MM RPD RESRBLE CRTX SCRW 4MM-STR.; 1.5MM RPD RESRBLE CRTX SCRW 4MM-STR.; 1.5MM RPD RESRBLE CRTX SCRW 4MM-STR.; 1.5MM RPD RESRBLE CRTX SCRW 4MM-STR.; 1.5MM RPD RESRBLE CRTX SCRW 4MM-STR.; 1.5MM RPD RESRBLE CRTX SCRW 4MM-STR.; 1.5MM RPD RESRBLE CRTX SCRW 4MM-STR.; 1.5MM RPD RESRBLE CRTX SCRW 4MM-STR.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient Weight10